Cytomegalovirus colitis in a patient with Behcet's disease receiving tumor necrosis factor alpha inhibitory treatment


SARI İ., Birlik M., GÖNEN C. , Akar S., GÜREL D., ÖNEN F., ...More

WORLD JOURNAL OF GASTROENTEROLOGY, vol.14, no.18, pp.2912-2914, 2008 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 18
  • Publication Date: 2008
  • Doi Number: 10.3748/wjg.14.2912
  • Title of Journal : WORLD JOURNAL OF GASTROENTEROLOGY
  • Page Numbers: pp.2912-2914
  • Keywords: tumor necrosis factor alpha inhibitors, adverse effects, virus diseases, THERAPY, ANTIBODY, INFECTIONS, INFLIXIMAB

Abstract

Anti-tumor necrosis factor alpha (TNF-alpha) inhibitors are effective in the treatment of various inflammatory rheumatic conditions. Increased risks of serious infections are the major issues concerning the long-term safety of these agents. We present a case of a young male Behcet's patient whose disease was complicated by cytomegalovirus (CMV) colitis. Colitis started 10 d after the third Infliximab dose and responded to the cessation of TNF blocking treatment and administration of ganciclovir. Tumor necrosis factor alpha and interferon gamma act at several levels in combating viral infections. CMV infections should be kept in mind and included in the differential diagnosis of severe gastrointestinal symptoms in patients receiving anti-TNF agents. (C) 2008 WJG. All rights reserved.